Pennsylvania, 2025

Damaging Winds in Pennsylvania, July 8, 2025

July 8, 2025 · NWS CTP · 9 events in 5 counties and zones

A slow-moving, nearly stationary, cold front across central Pennsylvania allowed for the eastern half of Pennsylvania to remain in the warm sector through the early afternoon hours on July 8, 2025. Ample instability, moisture, and lift allowed for showers and thunderstorms to begin to develop along and ahead of the cold front, with marginal shear in place limiting the severe potential.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$45,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A slow-moving, nearly stationary, cold front across central Pennsylvania allowed for the eastern half of Pennsylvania to remain in the warm sector through the early afternoon hours on July 8, 2025. Ample instability, moisture, and lift allowed for showers and thunderstorms to begin to develop along and ahead of the cold front, with marginal shear in place limiting the severe potential. Strong-to-severe thunderstorms began across portions of the south-central mountains by mid-afternoon, producing isolated wind damage in Juniata County before moving into slightly more favorable shear in the Lower Susquehanna Valley and producing more widespread tree and wire damage, particularly in northern Lancaster County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 8, 12:12 PM EST, 53 minutes earlier.

Area forecast discussion, Jul 8, 12:12 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service State College PA
112 PM EDT Tue Jul 8 2025

.SYNOPSIS...
* Flash flooding and damaging thunderstorm wind risk this
  afternoon and evening across the southeastern portion of
  central PA
* Similar setup for Wednesday with renewed damaging wind and
  flash flooding risks focused over southeast PA
* Continued seasonably warm and humid with scattered afternoon
  and evening thunderstorms through the weekend

&&

.NEAR TERM /THROUGH TONIGHT/...
Thunderstorms are beginning to develop early this afternoon
along and ahead of an outflow boundary associated with morning
convection that has moved in from the Ohio Valley. As this
convection moves eastward with time through the afternoon, it
will encounter a more unstable and sheared airmass, likely
helping it to take on a more linear mode. With this evolution,
the likelihood of damaging wind gusts will increase.

Pwats eclipsing 2" over southeast PA will support a flash flood
threat where any tstms train. We issued a flood watch starting
18Z today for a portion of the Lower Susquehanna Valley in
coordination with WFO LWX. In addition to the robust and
anomalous pwat values, very efficient warm-rain processes could
lead to rain rates >2"/hr at times resulting in potential
instances of flash flooding.

Ahead of the rain, there also remains some concern for max HX
values to reach or exceed the century mark in parts of the LSV.
However, not thinking that this will be widespread enough to
warrant a Heat Advisory.

Hires models show the majority of showers/storms will shift to
the east before midnight (in fact, most guidance has the bulk of
the convective activity winding down before 8 PM). Min temps
will be a bit cooler than last night, with fog likely forming
in the valleys through the predawn hours Wednesday.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Similar overall synoptic setup on Wednesday & Thursday with
gradual southward shift to the severe t-storm and FF risk areas
coincident with zone of max PW. Conditions will remain humid and
with daytime highs in the 80s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The forecast for Friday and the weekend is more uncertain, with
some guidance suggesting a break in the unsettled pattern, and
others suggesting active weather continues. An active pattern
would favor continue heat/humidity while a quieter pattern could
support the intrusion of lower dewpoints and more refreshing
conditions.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A very sluggish, weak cold frontal boundary extended from near
KELM to KPIT at daybreak this morning, preceded by a surface
trough over the Delaware Valley.

The very shallow and just slightly cooler/marginally drier air
behind the front has trapped low stratus and stratocu with IFR
to low MVFR conditions across much of far western PA, Ohio and
Western NY. The southeast half of PA was generally VFR with only
scattered clouds and a bit of haze/light fog with just a few
spots coming in with MVFR Vsbys.

The clear skies to the east and extensive low clouds through
this morning over the west will greatly increase the temp
gradient east to west across the front as strong heating occurs
in the mainly clear air with a much slower warmup west of the
front. Any IFR CIGS for the next several hours will be across
the Laurel Highlands and NW Mtns.

MVFR could linger into, or through this afternoon at KBFD, while
KJST should hold onto MVFR conditions until around 16Z, before
seeing an improvement/lifting of the low cloud bases.

Previous Disc...

Muggy air with sfc dewpoints in the upper 60s to low 70s
covered much of the SE 2/rids of the state at 06Z and these
conditions will persist ahead of this front across much of
Central and SE PA, while slightly cooler air with an 8-10 deg F
drop in dewpoint values will occur across the NW part of PA
today.

A few additional showers could develop by midday today, but
showers and thunderstorms will become more prevalent as we head
into the afternoon. Brief restrictions are possible everywhere
except BFD, with storms starting in the vicinity of a line
extending from JST/AOO to UNV to IPT and then moving east-
southeastward and affecting MDT and LNS later in the
afternoon/early evening.

Outlook...

Tue PM...Showers fade, fog possible across much of the region
into Wednesday morning.

Wed...Best chance for storms and restrictions in southern PA.

Thu-Sat...Potential for showers and thunderstorms, mainly
aftn/eve.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EDT tonight for PAZ057-059-065-066.

&&

SYNOPSIS...Steinbugl/Colbert
NEAR TERM...Steinbugl/Colbert
SHORT TERM...Steinbugl/Colbert
LONG TERM...Lambert/Colbert
AVIATION...Lambert
Hazardous weather outlook, Jul 8, 1:03 PM EST, 2 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
203 PM EDT Tue Jul 8 2025

PAZ006-010>012-017>019-024-025-037-041-042-045-046-091815-
Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
203 PM EDT Tue Jul 8 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong thunderstorms with gusty winds and locally heavy
rainfall are possible this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ056-058-063-064-091815-
Perry-Schuylkill-Cumberland-Adams-
203 PM EDT Tue Jul 8 2025

...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated damaging thunderstorm wind gusts are also possible
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ026>028-033>036-049>053-091815-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Union-
Snyder-Montour-Northumberland-Columbia-
203 PM EDT Tue Jul 8 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated damaging thunderstorm wind gusts are also possible
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057-059-065-066-091815-
Dauphin-Lebanon-York-Lancaster-
203 PM EDT Tue Jul 8 2025

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated damaging thunderstorm wind gusts are also possible
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-091815-
Warren-McKean-
203 PM EDT Tue Jul 8 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The State College radar (KCCX), 68 km away, was scanning. The volume nearest the first event began at 18:04 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Juniata

When
July 8, 1:05 PM EST
Where
Juniata County, 1.09 mi E of Oakland Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.618, -77.299

A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree onto wires on the 200 block of Hower Road approximately 2 miles southwest of McAlisterville.

Thunderstorm Wind, Dauphin

When
July 8, 1:47 PM EST
Where
Dauphin County, 1.99 mi NNW of Dauphin
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.398, -76.928

A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto Clarks Valley Road approximately 2 miles north of Dauphin.

Thunderstorm Wind, Dauphin

When
July 8, 1:49 PM EST
Where
Dauphin County, 0.95 mi W of Inglenook
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.431, -76.948

A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down which blocked one lane of Creek Road near the intersection of Lehman Road approximately 2 miles south-southwest of Halifax.

Thunderstorm Wind, Lancaster

When
July 8, 2:49 PM EST
Where
Lancaster County, 0.53 mi E of Hopeland
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.230, -76.260

A severe thunderstorm producing wind gusts estimated at 60 mph caused damage to trees and power lines throughout Clay Township.

Thunderstorm Wind, Lebanon

When
July 8, 2:51 PM EST
Where
Lebanon County, 0.34 mi E of Myerstown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.370, -76.314

A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down on the 400 block of South Race Street in Myerstown.

Thunderstorm Wind, York

When
July 8, 2:55 PM EST
Where
York County, 1.14 mi ENE of West York
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.956, -76.750

A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees and wires down on West Market Street near the intersection of South Royal Street in York.

Thunderstorm Wind, Lancaster

When
July 8, 3:03 PM EST
Where
Lancaster County, 1.3 mi NE of Schoeneck
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.262, -76.161

A severe thunderstorm producing wind gusts estimated at 70 mph knocked a tree down onto a house on the 300 block of Greenville Road approximately 2 miles north-northwest of Denver. No injuries were reported.

Thunderstorm Wind, Lancaster

When
July 8, 3:03 PM EST
Where
Lancaster County, 1.73 mi WSW of Reinholds
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.260, -76.150

A severe thunderstorm producing wind gusts estimated at 70 mph caused damage to trees and power lines throughout West Cocalico Township.

Thunderstorm Wind, Lancaster

When
July 8, 3:21 PM EST
Where
Lancaster County, 1.13 mi W of Hopeland
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.230, -76.291

A severe thunderstorm producing wind gusts estimated at 60 mph caused damage to trees and power lines along the 200 block of Hopeland Road in Brickerville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276101, 1276102, 1276103, 1276105, 1276104, 1276106, 1276107, 1276108, 1276109.